Texas, 2007

Tornadoes and Flash Flooding in Texas, April 24 to 25, 2007

April 24 to 25, 2007 · NWS FWD · 55 events in 22 counties and zones

Low level moisture was in place across North Texas as an upper level low pressure system moved into the western half of the state. Large hail reports along with damaging winds and flash flooding were common throughout this twelve-hour event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$2.5 million
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Low level moisture was in place across North Texas as an upper level low pressure system moved into the western half of the state. Large hail reports along with damaging winds and flash flooding were common throughout this twelve-hour event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 24, 10:02 AM CST, 28 minutes earlier.

Area forecast discussion, Apr 24, 10:02 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 AM CDT TUE APR 24 2007

...SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON...

.UPDATE...
NWS FORT WORTH WILL CONDUCT A LIVE NOAA WEATHER RADIO BROADCAST ON
THE DEVELOPING SEVERE WEATHER SITUATION AT 1145 AM.

UPPER LEVEL LOW IS NOW TRANSLATING INTO THE WESTERN TX PANHANDLE AND
WESTERN KS. WARM AIR ADVECTION LIFT AHEAD OF THE SYSTEM HAS RESULTED
IN A RATHER BROAD AREA OF LIGHT RAIN/SPRINKLES ACROSS THE CWA THIS
MORNING. OVERALL LIFT IS ENHANCING...EVIDENT BY LIGHTING RETURNS
BETWEEN MWL AND DFW. VISIBLE SATELLITE IS SHOWING A BREAK IN CLOUD
COVER DEVELOPING FROM WICHITA FALLS...TO NEAR MINERAL WELLS...AND
SOUTHWEST TOWARD SAN ANGELO. DRY LINE/PACIFIC COLD FRONT HAS
TRIGGERED A BROKEN LINE OF ACTIVITY FROM SOUTHWEST OKLAHOMA TO SAN
ANGELO. DEWPOINTS IN THE UPPER 60S TO 70F ARE IN PLACE ACROSS THE
REGION...AND TEMPERATURES RAPIDLY INCREASE IN THE AREA OF BKN/SCT
CLOUD COVER. STRONG WINDS RUN A LARGE DEPTH OF THE ATMOSPHERE...AS
EXPECTED. REGIONAL PROFILERS INDICATE 40-45KTS AT 850MB...30KTS AT
700MB AND 55-60KTS AT 500MB PUNCHING INTO WESTERN TX. SEVERE WEATHER
LOOKS LIKELY THIS AFTERNOON ACROSS THE CWA...BUT CONVECTIVE MODE IS
STILL UNCERTAIN.

HEAVY RAINFALL WILL ALSO BE A CONCERN OVER OUR EASTERN AND
SOUTHEASTERN COUNTIES...WITH WIDESPREAD AREAS OF 2 INCH AMOUNTS
POSSIBLE...WITH LOCALLY HIGHER AMOUNTS OF 3-4 INCHES POSSIBLE.
HOWEVER...UNCERTAINTIES STILL EXIST ON WHERE EXACTLY THE BAND OF
HIGHEST RAINFALL WILL SET UP. COLLABORATION STILL ONGOING WITH THE
RFC AND WE WILL RECONSIDER THE NEED FOR A FLASH FLOOD WATCH WITH
ADDITIONAL GUIDANCE THIS AFTERNOON.

WE HAVE UPDATED POPS/WX GRIDS AND MADE A FEW TWEAKS TO HOURLY
PARAMETERS. UPDATES ALREADY AVAILABLE.

&&

.PREV DISCUSSION...

12Z AVIATION DISCUSSION.../ISSUED 651 AM CDT TUE APR 24 2007/
TIMING OF CONVECTIVE DEVELOPMENT AND CIGS ARE MAIN CONCERNS THIS TAF
PACKAGE. MVFR CIGS PREVAILING ACROSS NORTH TEXAS WITH OVC017 MOST
AREAS. EXPECT THE LOW CLOUDS TO PERSIST THROUGH LATE MORNING...THEN
SOME IMPROVEMENT EXPECTED BY AFTN. WILL MAINTAIN MVFR THROUGH MOST
OF THE AFTN AT BKN030 BUT MAY SEE SOME SCATTERING LATE IN THE AFTN
AS DRYLINE MIXES EASTWARD. STRONG UPPER LOW OVER THE SOUTHWEST US
WILL ALSO MOVE INTO THE SOUTHERN PLAINS LATER TODAY. ALL TERMINALS
ARE UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY. NORTH TEXAS IS
STRONGLY CAPPED PER 9Z ACARS SOUNDINGS...BUT WITH EXPECTED HEATING
LATER TODAY AND INCREASING UPWARD VERTICAL VELOCITIES AHEAD OF
APPROACHING SYSTEM...CAP WILL WEAKEN AND SHOULD SEE CONVECTION
DEVELOP ALONG/AHEAD OF DRYLINE LATE THIS AFTN/EARLY EVENING. FOR
NOW...WILL TEMPO +TSRA IN THE 23-01Z TIMEFRAME FOR THE METROPLEX
SITES...AS IT APPEARS THAT CAPPING WILL LIMIT CONVECTION UNTIL THEN.
MAY SEE SOME SCATTERED SHOWERS DEVELOP UNDER THE CAP THROUGHOUT THE
DAY...BUT WILL LEAVE OUT FOR NOW...AS TIMING/LOCATION WILL BE HARD
TO NAIL DOWN. AT WACO...WILL PREVAIL TSRA EARLY EVENING...WITH
ACTIVITY DIMINISHING BEFORE MIDNIGHT.

91/DUNN

DISCUSSION.../ISSUED 339 AM CDT TUE APR 24 2007/
AN UPPER LEVEL LOW NEAR THE FOUR CORNERS AREA THIS MORNING WILL MOVE
EAST INTO THE PLAINS TONIGHT. AS IT DOES...THE DRY LINE WILL MOVE
EAST FROM THE TEXAS/NEW MEXICO BORDER AT 08Z...INTO NORTH TEXAS THIS
AFTERNOON. MODEL FORECAST CAPES...AND VERTICAL WIND PROFILES
CONTINUE TO INDICATE A GOOD POTENTIAL FOR SUPERCELLS TO DEVELOP THIS
AFTERNOON ALONG AND AHEAD OF THE DRYLINE. LARGE HAIL...DAMAGING
WINDS...AND A FEW TORNADOES ARE POSSIBLE. HAVE JUST KEPT 20 PERCENT
POPS AREAWIDE FOR THIS MORNING FOR WHATEVER SHOWERS DEVELOP. THE
MAIN CHANCE OF RAIN AND THUNDERSTORMS WILL BE FROM MID AFTERNOON
THROUGH TONIGHT. THE 00Z RAOB SHOWED PRECIPITABLE WATER VALUES OF
1.33 INCHES AT KFWD WHICH IS 157 PERCENT OF NORMAL. AS THE STORMS
MOVE EAST INTO EVEN DEEPER MOISTURE TONIGHT...WE WILL SEE GENERAL 1
INCH RAINFALL AMOUNTS...WITH THE POTENTIAL FOR SOME 2 TO 3 INCH RAIN
TOTALS ACROSS THE AREAS SOUTHEAST OF AN TEMPLE...TO EMORY LINE. WILL
MENTION THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE OTHER SEVERE
ELEMENTS IN THE HAZARDOUS WEATHER OUTLOOK...BUT NO FLASH FLOOD WATCH
WILL BE ISSUED AT THIS TIME.

THE HEAVY RAIN WILL END LATE TONIGHT...BUT WE WILL STILL SEE A
CHANCE OF SHOWERS AND THUNDERSTORMS INTO WEDNESDAY ACROSS THE
CENTRAL AND EASTERN ZONES AS THE UPPER LOW MOVES ACROSS KANSAS
INTO MISSOURI. THE TRAILING COLD FRONT WILL SWEEP THROUGH NORTH
TEXAS ON WEDNESDAY...BRINGING DRIER COOLER AIR TO THE REGION.
ANOTHER SHORTWAVE IS EXPECTED TO WORK ITS WAY SOUTHEAST IN THE
NORTHWESTERLY FLOW ALOFT FRIDAY INTO SATURDAY MORNING. ALTHOUGH
MOISTURE MAY BE SOMEWHAT LIMITED...THIS SYSTEM LOOKS IMPRESSIVE
ENOUGH TO RE-INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR
FRIDAY AFTERNOON AND NIGHT. AFTERWARDS...IT LOOKS DRY FOR THE
REST OF THE FORECAST PERIOD WITH A WARMING TREND AS AN UPPER
RIDGE BUILDS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  62  75  54  75 /  60  50  20  10  10
WACO, TX              78  65  78  52  78 /  60  70  20  10   0
PARIS, TX             76  64  74  53  74 /  60  70  50  10  10
DENTON, TX            77  63  77  52  76 /  60  50  20  10  10
MCKINNEY, TX          76  62  74  52  75 /  60  60  30  10  10
DALLAS, TX            78  63  75  55  76 /  60  60  20  10  10
TERRELL, TX           78  63  75  55  74 /  60  80  20  10  10
CORSICANA, TX         77  64  77  55  76 /  60  80  20  10   0
TEMPLE, TX            78  64  83  52  79 /  40  80  20   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 24, 3:45 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT TUE APR 24 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
445 AM CDT TUE APR 24 2007

...SIGNIFICANT SEVERE WEATHER EXPECTED ACROSS THE SOUTHERN PLAINS
THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
NORTH TEXAS TODAY. A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE OUT
OF THE SOUTHWESTERN US AND ACROSS THE PLAINS LATER TODAY RESULTING
IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE REGION.

THE ATMOSPHERE WILL INITIALLY REMAIN CAPPED ACROSS NORTH TEXAS
WITH ABUNDANT LOW CLOUD COVER THROUGH THE MORNING...HOWEVER THE
CLOUDINESS IS EXPECTED TO DIMINISH SOMEWHAT THROUGH THE AFTERNOON.
CONTINUED HEATING WILL LEAD TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS
NORTH TEXAS BY LATE AFTERNOON. A DRYLINE WILL ADVANCE EASTWARD TODAY
AND SHOULD BE ALONG A WICHITA FALLS TO BRECKENRIDGE TO JUNCTION
LINE BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
LATE AFTERNOON ALONG AND SLIGHTLY AHEAD OF THE DRYLINE...AND SHOULD
RAPIDLY BECOME SEVERE. WIND SHEAR WILL INCREASE ACROSS NORTH TEXAS
BY LATE AFTERNOON AND EARLY EVENING...ESPECIALLY NEAR THE RED
RIVER...AND WILL SUPPORT SUPERCELL THUNDERSTORMS WITH THE
POTENTIAL FOR TORNADOES. A FEW TORNADOES COULD BE STRONG TODAY. IN
ADDITION...DESTRUCTIVE LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE. THE SEVERE WEATHER THREAT WILL PERSIST INTO TONIGHT.

LATER TONIGHT...THE POTENTIAL FOR HEAVY RAINFALL AND FLASH
FLOODING WILL INCREASE...ESPECIALLY ACROSS THE SOUTHEAST PORTIONS
OF NORTH TEXAS...SOUTH AND EAST OF A TEMPLE TO EMORY LINE.

RESIDENTS OF NORTH TEXAS SHOULD VERY CLOSELY MONITOR THIS
DANGEROUS WEATHER SITUATION THROUGHOUT THE DAY AND BE AWARE OF
RAPIDLY CHANGING WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY WEDNESDAY
MORNING...MAINLY ACROSS THE EAST AND NORTHEAST PORTIONS OF NORTH
TEXAS. A FEW STORMS COULD REMAIN STRONG WITH GUSTY WINDS AND HAIL.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY
MORNING AS ANOTHER DISTURBANCE MOVES ACROSS THE REGION. SOME
STORMS COULD BE STRONG WITH GUSTY WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGHOUT ALL OF
NORTH TEXAS BY THIS AFTERNOON. EMERGENCY MANAGEMENT PERSONNEL
SHOULD CONTINUE TO CLOSELY MONITOR THE WEATHER SITUATION
THROUGHOUT THE REGION.

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 160 km away, was scanning. The volume nearest the first event began at 16:30 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 18 hail, 8 flash flood, 3 tornado, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Henderson

When
April 24, 10:30 AM CST
Where
Henderson County, Leagueville to Moore Station
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.230, -95.650

Several trees downed. Some power lines were pulled down.

Hail, Young

When
April 24, 12:08 PM CST
Where
Young County, 0.9 mi SE of Newcastle
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.190, -98.740

Thunderstorm Wind, Somervell

When
April 24, 12:45 PM CST
Where
Somervell County, Glen Rose
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.230, -97.750

Large trees down in the city park.

Thunderstorm Wind, Johnson

When
April 24, 12:52 PM CST
Where
Johnson County, 6.73 mi SW of Godley
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.380, -97.610

Roof damage to a house east of Pecan Plantation.

Tornado, Hood

When
April 24, 1:00 PM CST to 1:02 PM CST
Where
Hood County, 12 mi ESE of Granbury to 11 mi ESE of Granbury
Rating
EF1
Path length
0.5 mi
Path width
50 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
32.384, -97.610

A tornado moved through the community of Pecan Plantation, causing damage to trees, tree limbs, roofs, windows, playground sets, and fences. The most significant damage occurred to a brick home on the north side of Equestrian Drive. Portions of the roof were removed, a tree in the front yard was uprooted, the garage door was blown in, and windows were broken. Wind speeds were estimated at 95-100 MPH.

Thunderstorm Wind, Tarrant

When
April 24, 1:00 PM CST
Where
Tarrant County, 1 mi NE of Azle
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
32.910, -97.518

A tree was uprooted, falling on a fence and blocking a street in Pelican Bay.

Tornado, Denton

When
April 24, 1:20 PM CST to 1:22 PM CST
Where
Denton County, 8 mi E of Denton to 9 mi E of Denton
Rating
EF0
Path length
1 mi
Path width
50 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
33.220, -97.012

The tornado touched down near the community of Lincoln Park. Damage was concentrated to a small area and was mainly inflicted on a restaurant and adjacent grounds. Roof damage to the restaurant was significant. Trees limbs were snapped and a gas station sign was damaged. A nearby trailer was rolled about 20 feet. Wind speeds were estimated at 70-75 MPH.

Hail, Tarrant

When
April 24, 1:40 PM CST
Where
Tarrant County, 2 mi NE of Euless
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.850, -97.056

Thunderstorm Wind, Jack

When
April 24, 1:41 PM CST
Where
Jack County, 0.69 mi S of Jacksboro Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Law Enforcement
Coordinates
33.220, -98.150

Measured at sheriff's office.

Thunderstorm Wind, Dallas

When
April 24, 1:45 PM CST
Where
Dallas County, 1.5 mi NNE of Dallas
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.790, -96.770

Tree limbs broken. Estimated wind speeds of 65-70 MPH.

Thunderstorm Wind, Dallas

When
April 24, 1:46 PM CST
Where
Dallas County, Dallas-Ft Worth Intl
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
32.900, -97.030

Flash Flood, Tarrant

When
April 24, 1:50 PM CST to 10:00 PM CST
Where
Tarrant County, Hurst to Ft Worth
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.820, -97.150

The southbound service road on Interstate 820 was closed due to high water in Hurst. In addition, Pafford, Berry, and McCart Streets were closed in Fort Worth.

Hail, Eastland

When
April 24, 1:58 PM CST
Where
Eastland County, Cisco
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
32.380, -98.970

Thunderstorm Wind, Grayson

When
April 24, 2:00 PM CST
Where
Grayson County, Gunter
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
33.450, -96.750

Hail, Grayson

When
April 24, 2:00 PM CST
Where
Grayson County, Gunter
Measured
1 in hail
Reported by
Newspaper
Coordinates
33.450, -96.750

Flash Flood, Denton

When
April 24, 2:10 PM CST to 10:30 PM CST
Where
Denton County, Denton to Little Elm
Cause
Heavy Rain
Property damage
$2.0 million
Reported by
Trained Spotter
Coordinates
33.220, -97.150

Major flash flooding was reported across the county, and more than 60 people were rescued from floodwaters. One observer reported over 10 inches of rain for the day. A roof of an elementary school collapsed due to the weight of the water. About a half foot of water was reported over streets in Shady Shores, Little Elm, the University of North Texas campus, and along I-35 east service roads. A nursing home and a mobile home park were both evacuated due to threatening flood waters. Several roads remained closed for more than 24 hours, including Corbin Road, Mayhill Road, and East Hickory Street. Several roads and guardrails were damaged by the water. Denton County was declared a disaster area and was therefore able to recieve federal aid. At least a hundred people reported flood damage to their local jurisdictions. Some had water 3 feet high in their homes and businesses.

Thunderstorm Wind, Collin

When
April 24, 2:23 PM CST
Where
Collin County, Allen
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.100, -96.680

Shingles were blown off a house.

Hail, Collin

When
April 24, 2:26 PM CST
Where
Collin County, Melissa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.280, -96.580

Hail, Collin

When
April 24, 2:52 PM CST
Where
Collin County, Blue Ridge
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.300, -96.400

Golfball-size hail reported near Blue Ridge.

Thunderstorm Wind, Hunt

When
April 24, 3:29 PM CST
Where
Hunt County, Celeste
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.280, -96.200

Tree limbs down.

Lightning, Collin

When
April 24, 3:30 PM CST
Where
Collin County, McKinney
Property damage
$20,000
Reported by
Newspaper
Coordinates
33.200, -96.620

Lightning struck a house on Blue Sage Drive and caused damage to the electrical system.

Thunderstorm Wind, Lamar

When
April 24, 4:17 PM CST to 4:20 PM CST
Where
Lamar County, Tigertown
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.720, -95.800

One mobile home was destroyed and another damaged. One person was hit in the face and cut by flying debris from the mobile homes.

Hail, Comanche

When
April 24, 4:35 PM CST
Where
Comanche County, 2.73 mi WNW of Mercers Gap
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
31.800, -98.720

Flash Flood, Wise

When
April 24, 4:59 PM CST to 8:00 PM CST
Where
Wise County, Decatur to 15 mi S of Decatur
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.230, -97.600

Portions of Highway 287 near Decatur were closed due to high water. Also, CR 3585 south of town was flooded.

Hail, Parker

When
April 24, 5:12 PM CST
Where
Parker County, 3.27 mi SSE of Weatherford
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.730, -97.770

Hail, Parker

When
April 24, 5:18 PM CST
Where
Parker County, 1.88 mi ESE of Weatherford
Measured
0.88 in hail
Reported by
Public
Coordinates
32.760, -97.770

Thunderstorm Wind, Parker

When
April 24, 5:22 PM CST
Where
Parker County, 3.57 mi SE of Weatherford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.733, -97.757

An awning at a gas station was damaged one mile east of the intersection of Highway 5 and Interstate 20.

Flash Flood, Fannin

When
April 24, 6:00 PM CST to April 25, 6:00 AM CST
Where
Fannin County, Bailey to Bonham
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.430, -96.170

Numerous roads were closed and barricaded due to high water.

Thunderstorm Wind, Tarrant

When
April 24, 6:00 PM CST
Where
Tarrant County, Peden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
32.950, -97.530

Trees and power lines were blown down.

Hail, Palo Pinto

When
April 24, 6:06 PM CST
Where
Palo Pinto County, Strawn
Measured
2 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.550, -98.500

Hail the size of hen eggs was reported.

Tornado, Denton

When
April 24, 6:19 PM CST to 6:22 PM CST
Where
Denton County, 5 mi SSW of Bartonville to 4 mi SE of Bartonville
Rating
EF1
Path length
2.5 mi
Path width
50 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
33.013, -97.163

This tornado touched down in Flower Mound, near Bolo Lane just north of Lake Grapevine. Significant tree damage occurred in this area, and a house lost part of it's roof. The damage continued about a half mile east-northeast to Couer Du Lac Lane where the tornado caused substantial roof damage to two homes. Trees, fences, and a horse barn were also damaged in this area. Sporadic tree damage continued east-northeast almost a mile. Here, another subdivision suffered roof damage. Wind speeds were estimated to be 80-85 MPH.

Hail, Palo Pinto

When
April 24, 6:24 PM CST
Where
Palo Pinto County, Gordon
Measured
1.75 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.550, -98.370

Golfball-size hail reported.

Flash Flood, Parker

When
April 24, 6:41 PM CST to 8:15 PM CST
Where
Parker County, Authon to Peaster
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.870, -97.870

Flooded roadways were barricaded in both the Authon and Peaster areas.

Hail, Comanche

When
April 24, 6:43 PM CST
Where
Comanche County, 1.17 mi E of Comanche
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
31.900, -98.600

Thunderstorm Wind, Palo Pinto

When
April 24, 6:44 PM CST
Where
Palo Pinto County, 1.81 mi NE of Mineral Wells
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
32.820, -98.080

Hail, Comanche

When
April 24, 6:47 PM CST
Where
Comanche County, 1.36 mi ESE of Vandyke
Measured
1.25 in hail
Reported by
Public
Coordinates
31.960, -98.530

Hail, Comanche

When
April 24, 6:52 PM CST
Where
Comanche County, 1.17 mi E of Comanche
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
31.900, -98.600

Flash Flood, Grayson

When
April 24, 7:00 PM CST to 11:00 PM CST
Where
Grayson County, Tioga to Van Alstyne
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.470, -96.920

Barricades were needed over Highway 56, FM 121, and other streets in Tioga and Van Alstyne due to high water.

Thunderstorm Wind, Comanche

When
April 24, 7:05 PM CST
Where
Comanche County, 1.17 mi E of Comanche
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
31.900, -98.600

Hail, Parker

When
April 24, 7:20 PM CST
Where
Parker County, 3.56 mi W of Weatherford
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.760, -97.860

Thunderstorm Wind, Collin

When
April 24, 7:35 PM CST to 8:45 PM CST
Where
Collin County, McKinney
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
33.200, -96.620

Numerous trees and power lines downed as storms swept through the area. A large tree also fell onto a house, causing significant damage.

Hail, Tarrant

When
April 24, 7:57 PM CST
Where
Tarrant County, Lakeside
Measured
1 in hail
Reported by
Public
Coordinates
32.870, -96.480

Hail, Tarrant

When
April 24, 7:57 PM CST
Where
Tarrant County, Lakeside
Measured
1.25 in hail
Reported by
Public
Coordinates
32.870, -96.480

Thunderstorm Wind, Somervell

When
April 24, 8:00 PM CST
Where
Somervell County, 3 mi SE of Glen Rose
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.199, -97.714

Winds destroyed a garage building at a residence off County Road 411.

Thunderstorm Wind, Bosque

When
April 24, 8:00 PM CST
Where
Bosque County, Meridian
Measured
78 kt (90 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
31.920, -97.650

Large trees were uprooted and several buildings damaged. Power lines were also downed.

Flash Flood, Collin

When
April 24, 8:09 PM CST to 10:00 PM CST
Where
Collin County, Celina to Blue Ridge
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
33.320, -96.780

Water was reported over roads in Celina and Blue Ridge.

Thunderstorm Wind, Tarrant

When
April 24, 8:12 PM CST
Where
Tarrant County, River Oaks
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
32.780, -97.400

Thunderstorm Wind, Ellis

When
April 24, 8:40 PM CST
Where
Ellis County, Midlothian to Waxahachie
Measured
52 kt (60 mph) measured gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
32.480, -96.980

A 60 MPH wind gust was measured in Midlothian, and a tower was blown down in Waxahachie.

Thunderstorm Wind, Johnson

When
April 24, 8:45 PM CST
Where
Johnson County, Grandview
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
32.270, -97.180

Large trees were blown down.

Thunderstorm Wind, Lamar

When
April 24, 8:55 PM CST
Where
Lamar County, Roxton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Post Office
Coordinates
33.550, -95.730

Trees and limbs blown down.

Thunderstorm Wind, Collin

When
April 24, 8:55 PM CST
Where
Collin County, 4 mi S of Blue Ridge
Measured
55 kt (63 mph) measured gust
Reported by
Amateur Radio
Coordinates
33.242, -96.400

Hail, Tarrant

When
April 24, 8:57 PM CST
Where
Tarrant County, Lakeside
Measured
1 in hail
Reported by
Public
Coordinates
32.870, -96.480

Thunderstorm Wind, Kaufman

When
April 24, 9:30 PM CST
Where
Kaufman County, Terrell
Measured
52 kt (60 mph) measured gust
Reported by
Amateur Radio
Coordinates
32.730, -96.280

Thunderstorm Wind, Hunt

When
April 24, 9:30 PM CST
Where
Hunt County, Celeste
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
33.280, -96.200

Trees and power lines blown down by winds estimated at 70 MPH.

Flash Flood, Hunt

When
April 24, 9:35 PM CST to 11:35 PM CST
Where
Hunt County, Commerce
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.250, -95.900

Flooding was reported on roads in town.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34068, 24510, 24513, 24521, 24710, 26191, 24693, 24511, 24517, 24515, 24518, 24653, 24512, 26178, 26179, 24656, 24522, 24519, 24520, 24523, 26177, 24524, 24525, 24664, 24526, 24527, 24531, 24659, 26192, 24528, 24709, 24529, 24665, 24530, 24543, 24535, 24536, 24667, 24544, 24537, and more.